MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection, the insertion section was found to have an area of coating peeled off that measured at least 1 square millimeter.In addition, the bending section cover had chipped adhesive.The connecting tube had wrinkling and buckling which blocked passage of a forceps.Further, the angle wire was stretched, the channel tube had cracks and the image guide bundle showed breakage and stains.The device history record for the subject device was reviewed and no anomalies were found which could cause or contribute to the reported problem.A definitive root cause could not be determined.However, based on the results of the device evaluation and the available information, an investigation determined that the problem of coating peeled off measuring at least 1 square millimeter, was likely caused by stress of repeated use, external factors, or handling.The following statements are provided in the instructions for use for the subject device: inspect the control section and the camera section for excessive scratching, deformation, loose parts, or other irregularities.Confirm that the instrument channel port does not rotate or turn by attempting to rotate or turn the instrument channel port in a counterclockwise direction as shown in figure 3.21.If the instrument channel port is able to be rotated or turned, do not use the endoscope and return it to olympus for repair.(refer to figure 3.21).Visually inspect the rubber part around the instrument channel port.Figure 3.22 depicts the rubber part in a normal and abnormal condition.Lifting of the rubber part is abnormal.If the rubber part is lifted from the molding part as shown in figure 3.22, (abnormal condition) do not use the endoscope and return it to olympus for repair.(refer to figure 3.22) inspect the boot and the insertion section near the boot for bends, twists, or other irregularities.Inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.
 
Event or Problem Description
The distributor reported to olympus medical on behalf of the customer that the airway portable mobilescope had defects at the bending section and insertion tube.The device was returned to olympus medical for evaluation.During inspection, the insertion section was found to have an area of coating peeled off that measured at least 1 square millimeter.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16792875
Report Number9610595-2023-06569
Device Sequence Number5733729
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown